MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME T-HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME T-HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Model Number 286750035
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that the nurse wanted to remove the prime stylet depth adjustor from the screwdriver to adapt the stylet depth.While removing it, it got stuck in the t-handle.It was not possible to remove either of the articles from the screwdriver.The depth adjuster was pushed back with a hammer and the t-handle was removed.The height was the able to be adjusted.There was a two (2) minute surgical delay and the procedure was completed successfully.Concomitant device: unknown screwdriver (part# unknown, lot# unknown, quantity unknown).This report is for one (1) viper prime t-handle.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for viper prime t-handle was conducted identifying that lot number mf4341501 was released in a single batch.Batch1: released on (b)(6) 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper prime t-handle was returned and received at us customer quality (cq).Upon visual inspection at cq, several dents were observed.These cosmetic issues are consistent with normal wear.No other issues were identified with the device.Functional test: a functional assessment was not performed on the complaint device as mating device prime stylet depth adjustor (p/n: (b)(4), lot: unk) was not returned.Dimensional inspection: a dimensional inspection for the received device was not performed since no physical damage was observed.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Viper prime t-handle no design issues or discrepancies were identified.Investigation conclusion: this complaint could not be confirmed since a functional test was not possible to perfume as the mating device was not retuned.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME T-HANDLE
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12174385
Report Number1526439-2021-01410
Device Sequence Number1631957
Product Code OLO
UDI-Device Identifier10705034507620
UDI-Public10705034507620
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750035
Device Catalogue Number286750035
Device Lot NumberMF4341501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIME STYLET DEPTH ADJUSTOR; UNKNOWN SCREWDRIVERS; PRIME STYLET DEPTH ADJUSTOR; UNKNOWN SCREWDRIVERS